MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Embolism (4439); Insufficient Information (4580)
Date of Event 04/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: during use on patient the catheter inserted down calcified rca and tip broke off and remained in the vessel.Multiple attempts have been made to obtain additional information have been unsuccessful.
 
Additional Manufacturer Narrative
One-unit of turnpike lp was returned for evaluation.A manufacturing record review was completed and no related nonconformances were found therefore, supporting the device met material, assembly and performance specifications.Blood particulates were found on the hub.No tip or shaft damages were observed on the catheter.Length, o.D at the proximal shaft, o.D at the distal shaft, and tip length were measured and found catheter met specification per drawing.No other damages observed.Case details were reviewed.The event description states that the tip broke when inserted down a calcified rca.A returned product evaluation was completed.No tip damage or separation was observed.No other shaft damages along the length of the catheter were noted.Additional information was requested on the procedure.No response was received.Additional clarification was requested on the returned device as no damages were noted.Account responded stating that device returned was a faulty unit.Based on the information and returned product evaluation, the most likely root cause of the issue is undeterminable.No product failure was noted with the turnpike lp.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11799272
Report Number2134812-2021-00043
Device Sequence Number14498346
Product Code DQY
UDI-Device Identifier20841156105058
UDI-Public(01)20841156105058
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/23/2022
Device Model Number5639
Device Lot Number671967
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1